MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23 KHZ HANDPIECE

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23 KHZ HANDPIECE
Model Number C7023
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during an unspecified case, the cusa clarity 23 khz handpiece (c7023) overheated.The device was in contact with the patient; however, no patient injury or increase in surgery time was reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The cusa clarity 23 khz handpiece was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - evaluation verified customer reported issue as valid: the handpiece was in operation for 10 minutes and the handpiece was found to be overheating.Root cause -the reported failure ¿hp overheating¿ was confirmed.The root cause of the overheating was not verified.The device has been scrapped.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY 23 KHZ HANDPIECE
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13548706
Report Number3006697299-2022-00018
Device Sequence Number20142735
Product Code LFL
UDI-Device Identifier10381780466314
UDI-Public(01)10381780466314
Combination Product (Y/N)N
PMA/510(K) Number
K182809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC7023
Device Catalogue NumberC7023
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown